Alert archive / Indiana / Gale Warnings in 2009
Gale Warning 2, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Jan 12, 2009, 3:02 PM EST. It took effect at Jan 13, 2009, 1:00 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2009, 3:02 PM EST (20:02 UTC)
- In effect from
- Jan 13, 2009, 1:00 AM EST
- Expired
- Jan 13, 2009, 3:34 PM EST
- In force
- 15 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
518 WHUS73 KIWX 122002 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 302 PM EST MON JAN 12 2009 LMZ043-046-130415- /O.UPG.KIWX.GL.A.0002.090113T0600Z-090113T2200Z/ /O.NEW.KIWX.GL.W.0002.090113T0600Z-090113T2200Z/ /O.UPG.KIWX.UP.A.0001.090113T0600Z-090113T2200Z/ /O.NEW.KIWX.UP.W.0001.090113T0600Z-090113T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 302 PM EST MON JAN 12 2009 ...GALE WARNING IN EFFECT FROM 1 AM TO 5 PM EST TUESDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 1 AM TO 5 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 1 AM TO 5 PM EST TUESDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 1 AM TO 5 PM EST TUESDAY. WINDS ARE EXPECTED TO INCREASE TO GALE FORCE LATE TONIGHT AND CONTINUE INTO TUESDAY AFTERNOON IN ASSOCIATION WITH A STRONG CLIPPER MOVING THROUGH THE GREAT LAKES. BITTERLY COLD AIR FOLLOWING BEHIND THIS SYSTEM...ALONG WITH THE STRONG WINDS AND HIGH WAVES...WILL POSE A SIGNIFICANT RISK FOR HEAVY FREEZING SPRAY AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
4 follow-up statements
012 WHUS73 KIWX 130215 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 915 PM EST MON JAN 12 2009 LMZ043-046-131015- /O.CON.KIWX.GL.W.0002.090113T0600Z-090113T2200Z/ /O.CON.KIWX.UP.W.0001.090113T0600Z-090113T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 915 PM EST MON JAN 12 2009 ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 5 PM EST TUESDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 1 AM TO 5 PM EST TUESDAY... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 1 AM TO 5 PM EST TUESDAY. A GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 5 PM EST TUESDAY. WINDS ARE EXPECTED TO INCREASE TO GALE FORCE LATE TONIGHT AND CONTINUE INTO TUESDAY AFTERNOON IN ASSOCIATION WITH A STRONG CLIPPER MOVING THROUGH THE GREAT LAKES. BITTERLY COLD AIR FOLLOWING BEHIND THIS SYSTEM...ALONG WITH THE STRONG WINDS AND HIGH WAVES...WILL POSE A SIGNIFICANT RISK FOR HEAVY FREEZING SPRAY AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
443 WHUS73 KIWX 130934 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 434 AM EST TUE JAN 13 2009 LMZ043-046-131745- /O.CON.KIWX.GL.W.0002.000000T0000Z-090113T2200Z/ /O.CON.KIWX.UP.W.0001.000000T0000Z-090113T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 434 AM EST TUE JAN 13 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. WINDS ARE EXPECTED TO INCREASE TO GALE FORCE EARLY THIS MORNING AND CONTINUE THIS AFTERNOON IN ASSOCIATION WITH A STRONG CLIPPER MOVING THROUGH THE GREAT LAKES. BITTERLY COLD AIR FOLLOWING BEHIND THIS SYSTEM...ALONG WITH THE STRONG WINDS AND HIGH WAVES...WILL POSE A SIGNIFICANT RISK FOR HEAVY FREEZING SPRAY AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
470 WHUS73 KIWX 131536 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1036 AM EST TUE JAN 13 2009 LMZ043-046-132200- /O.CON.KIWX.GL.W.0002.000000T0000Z-090113T2200Z/ /O.CON.KIWX.UP.W.0001.000000T0000Z-090113T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1036 AM EST TUE JAN 13 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... WINDS TO GALE FORCE ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON HOURS IN ASSOCIATION WITH A STRONG CLIPPER MOVING THROUGH THE GREAT LAKES. BITTERLY COLD AIR FOLLOWING BEHIND THIS SYSTEM...ALONG WITH THE STRONG WINDS AND HIGH WAVES...WILL POSE A SIGNIFICANT RISK FOR HEAVY FREEZING SPRAY AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
226 WHUS73 KIWX 132034 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 334 PM EST TUE JAN 13 2009 LMZ043-046-140445- /O.CAN.KIWX.GL.W.0002.000000T0000Z-090113T2200Z/ /O.NEW.KIWX.SC.Y.0005.090113T2034Z-090114T0900Z/ /O.CAN.KIWX.UP.W.0001.000000T0000Z-090113T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 334 PM EST TUE JAN 13 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... ...HEAVY FREEZING SPRAY WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST WEDNESDAY. THE HEAVY FREEZING SPRAY WARNING HAS BEEN CANCELLED. THE GALE WARNING HAS BEEN CANCELLED. WINDS AND WAVES WILL GRADUALLY DIMINISH TONIGHT BUT REMAIN AT SMALL CRAFT LEVELS INTO THE EARLY MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Jan 12, 12:49 PM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Jan 12, 12:49 PM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1249 PM EST MON JAN 12 2009
.AVIATION...
MVFR CIGS WITH SOME SHSN ATTM AT FWA/SBN. EXPECT MVFR CIGS TO HOLD
THROUGH THE EVENING HOURS BEFORE SNOW MOVES BACK INTO THE AREA WITH
IFR VSBYS DEVELOPING THIS EVENING AT SBN AND TOWARDS MIDNIGHT AT
FWA. TOWARDS DAYBREAK ON TUESDAY EXPECT WINDS TO INCREASE TO
15G30KTS WITH SNOW CONTINUING ALONG WITH DEVELOPING BLOWING SNOW.
THIS SHOULD ENSURE IFR CONDITIONS THROUGH THE END OF THE TAF PERIOD
WITH LIFR MOST LIKELY AT SBN WHERE LAKE EFFECT SNOWS WILL BE
HEAVIEST BEHIND THIS DEPARTING SYSTEM.
EXPECT SOUTHEAST WINDS 5-10 KTS TO CONTINUE THROUGH THE EVENING AND
INTO THE OVERNIGHT BEFORE BECOMING NORTHWEST 14G22KTS AFTER
MIDNIGHT...INCREASING TO 15G30KTS DURING THE MORNING ON TUESDAY.
&&
.PREV DISCUSSION... /ISSUED 946 AM EST MON JAN 12 2009/
UPDATE...
UPDATE THIS MORNING FOR AREA OF LIGHT SNOW SHOWERS LOCATED OVER
THE NORTHEASTERN QUARTER OF THE CWA AS OF 930 AM. RUC AND NAM SHOW
WEAK WAVE ALONG WITH AREA OF ISENTROPIC LIFT MOVING NORTHEAST IN THE
VICINITY OF THIS SNOW AND EXPECT IT TO BE RELATIVELY SHORT LIVED
WITH NO ACCUMS MORE THAN A DUSTING THIS MORNING. OTHER GRIDS LOOK
ON TRACK AND HAVE ONLY MADE TWEAKS BASED ON LATEST OBS.
PREVIOUS DISCUSSION /ISSUED AT 624 AM EST MON JAN 12 2009/...
AVIATION...
POST FNTL STRATOCU CONTS TO HOLD FIRM UNDERNEATH STOUT LL INVERSION.
HWVR INCREASING LL WAA/MIXING SHLD YIELD SOME SLIGHT CIG IMPROVEMENT
YET THIS AFTN BUT REMAINING MVFR. CERTAINLY THE BIGGER ISSUES LIE
W/INCOMING STORM.
CONDS WILL DETERIORATE QUICKLY AGAIN THIS EVENING AS WAA BURST OF
MOD-HVY SNOW OVERSPREADS THE TERMINALS AND CONTS THROUGH DAYBREAK.
ARCTIC SURGE BEHIND RAPIDLY DEEPENING SFC CYCLONE WILL BRING SIG
WINDS ESP AT KSBN WHERE GREATEST ISALLOBARIC PRES SURGE OCCURS W/NW
GUSTS TO AT LEAST 35KTS FVRD ROUGHLY FM 12-18Z. XPC WIDESPREAD LIFR
CONDS IN SN/BLSN TUE AM BFR SLOW IMPROVEMENT TAKES PLACE TUE AFTN.
..DANGEROUS WINTER STORM SHRT TERM...
SHORT TERM...THROUGH TUE NIGHT
ATTN THIS MORNING FOCUSED ON INCOMING STG SW TROUGH DIGGING SEWD
ACRS ND ON NOSE OF 160KT UPR JET SAMPLED OVR SWRN CANADA AND
IMPRESSIVE ARCTIC DUMP PLUNGING SWD THROUGH THE NRN HIGH PLAINS.
ALREADY TREMENDOUS ISALLOBARIC SURGE OF 12MB CNTRD OVR ERN MT/WRN ND
AND SFC WIND GUSTS IN EXCESS OF 50KTS NOTED.
00Z MODEL SUITE OUTSIDE NAM QUITE AGREEABLE AND ADDNLY SPRTD BY
HIRES NMM/ARW DIGGING INTENSE SW FURTHER AND TRENDING NOTICEABLY
SHARPER W/MID LVL TROUGH WHILE ADJUSTING SWD W/SFC LOW TRACK. LL
THERMAL FIELDS ALONE IMPRESSIVE TONIGHT W/DEEP SATURATION AND EVEN
BECOMING SLIGHTLY UNSTABLE. NET RESULT GIVEN COLLOCATION OF DEEP
ASCENT AND DGZ SUGGEST PD OF HEAVY SNOW LIKELY AND OBSVD ACRS ERN ND
THIS MORNING. CONSENSUS OF MODEL DETAILS WOULD INDICATE HIGHEST SNOW
ACCUMS WILL OCCUR LEFT OF SFC LOW TRACK IN ASSOCN/W ONE TWO PUNCH OF
INTENSE WAA BURST TONIGHT AND ROBUST DEFORMATION BURST TUE AM NW
HALF FOLLOWED BY SHRT YET INTENSE LK EFFECT RESPONSE TUE AFTN/EVE NW.
PREFERRED SFC TRACK FOLLOWS ALG A KCMI-KDFI LINE 06-12Z AND THEN
QUICKLY INTO SERN ONTARIO BY 18Z. THIS SUGGESTS GREATEST ISALLOBARIC
SURGE AS HIGH AS 21MB IN ARW SOLUTION WILL AIDE GREATEST MOMENTUM
MIX WITHIN INCOMING ARCTIC WEDGE N OF A WINIMAC TO DEFIANCE LINE.
IMPLIED PEAK GUSTS PER BUFR SNDGS OF 35-40KTS 12-18Z WHICH TIMED
W/DEFORMATION SNOW BURST SHLD YIELD BLIZZARD CONDS ON ITS OWN NOT TO
MENTION EXISTING IMPACT FM FRESH SNOWPACK. SO CURRENT WATCH WILL
HOLD FOR THE MOST PART...ALTHOUGH SERN EXTENT UNCERTAIN. IT REMAINS
ENTIRELY PSBL DIGGING TREND NOT YET FULLY RESOLVED IN 00Z MODEL
SUITE W/SOME ADDNL SWD ADJUSTMENT STILL PSBL. WILL THUS DEFER
HIGHLIGHT UPGRADES AND FINAL ADJUSTMENTS TO DAY SHIFT.
OTHERWISE TEMPS WILL PLUNGE A GOOD 20 DEGREES IN ASSOCN/W ARCTIC
SURGE TOMORROW AND WILL KEEP PRIOR GRIDS WHICH REFLECT SLIGHT
UNDERCUT OF COLDEST GUIDANCE TEMPS.
LONG TERM...
..A SECOND DANGEROUS WINTER STORM WEDNESDAY INTO THURSDAY...
A SECOND POWERFUL CLIPPER TYPE OF SYSTEM WILL RACE INTO THE AREA
WEDNESDAY. PREFER THE MORE SOUTHERN TRACK OF THE ECMWF AND THE BULK
OF THE GFS ENSEMBLES OVER THE MORE NORTHERN NAM/WRF. EXPECT THE
SFC LOW TO TRACK ALONG THE TIGHT THERMAL GRADIENT FROM ABOUT LAF
TO AOH. THIS TRACK SHOULD ALLOW MOST AREAS TO PICK UP SEVERAL
INCHES OF SNOW WITH AREAS OF BLOWING SNOW DEVELOPING AS THE WINDS
PICK UP ONCE THE LOW PASSES. HAVE RAISED SNOW CHANCES WEDNESDAY
AND ADDED AREAS OF BLOWING SNOW WEDNESDAY NIGHT DUE TO HIGH
CONFIDENCE OF THIS TRACK. GUT FEELING IS THAT THE FORECAST WINDS
SPEEDS MAY NEED TO BE RAISED EVEN HIGHER WEDNESDAY NIGHT AND EARLY
THURSDAY GIVEN THE THERMAL GRADIENT WITH THIS SYSTEM. ALSO...
WINTER WEATHER HEADLINES ARE LIKELY WEDNESDAY INTO THURSDAY DUE TO
THE POTENTIAL SEVERITY OF THIS SYSTEM. OTHERWISE...LAKE EFFECT
SNOW IS LIKELY THURSDAY...WITH SNOW SHOWERS DIMINISHING THURSDAY
NIGHT. TEMPERATURES WILL REMAIN MUCH BELOW NORMAL THROUGH SATURDAY
AS THE ARCTIC AIRMASS LINGERS OVER THE AREA.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER STORM WATCH FROM 10 PM EST /9 PM CST/ THIS EVENING
THROUGH TUESDAY EVENING FOR INZ003>009-012>018.
MI...WINTER STORM WATCH FROM 10 PM EST THIS EVENING THROUGH TUESDAY
EVENING FOR MIZ077>081.
OH...WINTER STORM WATCH FROM 10 PM EST THIS EVENING THROUGH TUESDAY
EVENING FOR OHZ001-002-004-005-015-016-024-025.
LM...GALE WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR
LMZ043-046.
HEAVY FREEZING SPRAY WATCH FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON FOR LMZ043-046.
&&
SHORT TERM...ARNOTT
LONG TERM...SKIPPER
AVIATION...ARNOTTHazardous weather outlook, Jan 12, 5:48 AM EST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 548 AM EST MON JAN 12 2009 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-131100- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 548 AM EST MON JAN 12 2009 /448 AM CST MON JAN 12 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SNOW WILL OVERSPREAD THE REGION TONIGHT AND BE ACCOMPANIED BY STRONG WINDS CAUSING BLOWING AND DRIFTING SNOW. THESE CONDITIONS WILL CAUSE VISIBILITIES TO BE GREATLY REDUCED WITH NEAR WHITEOUT CONDITIONS POSSIBLE. SIGNIFICANT DRIFTING WILL MAKE FOR DANGEROUS TRAVEL CONDITIONS ON ALL ROADS...INCLUDING THE INDIANA AND OHIO TOLL ROADS...AND INTERSTATES 94 AND 69. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER STORM WILL BE ONGOING TUESDAY WITH BLOWING AND DRIFTING SNOW. IN ADDITION...WIND CHILL TEMPERATURES WILL DROP WELL BELOW ZERO ACCENTUATING TRAVEL IMPACTS. A SECOND AND EVEN STRONGER WINTER STORM IS EXPECTED TO BRING ACCUMULATING SNOW WEDNESDAY INTO THURSDAY. BLIZZARD OR NEAR BLIZZARD CONDITIONS WEDNESDAY NIGHT INTO THURSDAY ARE LIKELY TO CAUSE MAJOR TRAVEL IMPACTS. IN ADDITION TO THE SNOW...THE COLDEST AIR SO FAR OF THE SEASON IS EXPECTED THURSDAY AND FRIDAY. HIGH TEMPERATURES IN THE SINGLE DIGITS AND LOW TEMPERATURES WELL BELOW ZERO ARE EXPECTED...ALONG WITH WIND CHILL VALUES AT LEAST 15 BELOW ZERO TO 25 BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS ARE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-131100- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 548 AM EST MON JAN 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT GALE FORCE WINDS ARE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CRAFT ADVISORY OR GALE CONDITIONS ARE LIKELY DURING MUCH OF THIS PERIOD...AS TWO CLIPPER SYSTEMS PASS THROUGH THE WESTERN GREAT LAKES REGION. VERY STRONG WINDS AND BITTERLY COLD CONDITIONS ARE EXPECTED TO DEVELOP THIS COMING WEEK...WITH HEAVY FREEZING SPRAY LIKELY OVER ICE FREE AREAS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 3:02 PM EST | Heavy Freezing Spray Warning | IWX | 25 hr | |
| Jan 12, 4:01 PM EST | Blizzard Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 23 hr |
| Jan 12, 4:01 PM EST | Winter Storm Warning | IWX | DeKalb, Elkhart, LaGrange, Marshall, Noble, Starke and 1 more | 23 hr |
| Jan 12, 4:01 PM EST | Winter Weather Advisory | IWX | Adams, Allen, Blackford, Cass, Fulton, Grant and 8 more | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.